MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE, SURGICAL, INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 357.366
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, during a proximal femur osteosynthesis using an intertrochanteric nail, at the time of placing the spiral blade, the surgeon used the hammer for impactions which caused the head of the connecting screw to break.The surgeon was unable to remove the screw from the blade and decided to remove the blade again by hitting the insertion arc.The blade was removed and the procedure was continued.The arch wire was already damaged by the impactions.The drill guide was placed for the distal locking of the nail, and this hole through which the drill guide sleeve passes is not in good condition.The sleeve entered the hole and the drilling was made for the distal locking of the nail.The procedure was completed successfully.No patient consequence reported.Concomitant devices reported: unknown tfn nail (part # unknown, lot # unknown, quantity 1), unknown hammer (part # unknown lot # unknown, quantity 1), unknown tfn helical blade (part # unknown, lot # unknown, quantity unknown), unknown hammer (part # unknown, lot # unknown, quantity unknown).This report is for one (1) 130 deg aiming arm f/trochanteric fixation nails.This is report 1 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10818067
Report Number8030965-2020-08808
Device Sequence Number19864416
Product Code FZX
UDI-Device Identifier07611819737532
UDI-Public(01)07611819737532
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.366
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUTTRESS/COMPR-NUT F/357.369; CONNECSCR F/HELICAL BLADE F/TFN; GUIDE SLEEVE F/HELICAL BLADE F/TFN; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA; UNK - INSERTION INSTRUMENTS: TRAUMA; UNK - NAIL HEAD ELEMENTS: TFN HELICAL BLADE; UNK - NAILS: TFN